Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: E. B. Dynkin
Title: Diffusions, superdiffusions and partial differential equations
Additional book information: Colloquium Publications, vol. 50, American Mathematical Society, Providence, RI, 2002, xi + 236 pp., ISBN 0-8218-3174-7, $49.00$

References [Enhancements On Off] (What's this?)

  • M. Brelot, Éléments de la théorie classique du potentiel, Les Cours de Sorbonne. 3e cycle, Centre de Documentation Universitaire, Paris, 1959 (French). MR 0106366
  • R. K. Courant, K. Friedrichs and H. Lewy, Über die partiellen Differenzengleichungen der mathematischen Physik. Math. Ann. 100 (1928), 32-74.
  • Donald A. Dawson, Measure-valued Markov processes, École d’Été de Probabilités de Saint-Flour XXI—1991, Lecture Notes in Math., vol. 1541, Springer, Berlin, 1993, pp. 1–260. MR 1242575, DOI
  • Donald A. Dawson and Klaus Fleischmann, Catalytic and mutually catalytic branching, Infinite dimensional stochastic analysis (Amsterdam, 1999) Verh. Afd. Natuurkd. 1. Reeks. K. Ned. Akad. Wet., vol. 52, R. Neth. Acad. Arts Sci., Amsterdam, 2000, pp. 145–170. MR 1831416
  • J. L. Doob, Classical potential theory and its probabilistic counterpart, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 262, Springer-Verlag, New York, 1984. MR 731258
  • E. B. Dynkin, Markov processes. Vols. I, II, Die Grundlehren der Mathematischen Wissenschaften, Band 121, vol. 122, Academic Press Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1965. Translated with the authorization and assistance of the author by J. Fabius, V. Greenberg, A. Maitra, G. Majone. MR 0193671
  • E. B. Dynkin, A probabilistic approach to one class of nonlinear differential equations, Probab. Theory Related Fields 89 (1991), no. 1, 89–115. MR 1109476, DOI
  • Eugene B. Dynkin, An introduction to branching measure-valued processes, CRM Monograph Series, vol. 6, American Mathematical Society, Providence, RI, 1994. MR 1280712
  • E. B. Dynkin, A new inequality for superdiffusions and its applications to nonlinear differential equations, manuscript, 2003. E. B. Dynkin, Superdiffusions and positive solutions of nonlinear partial differential equations, to appear in Uspekhi Mat. Nauk., 2003.
  • E. B. Dynkin and S. E. Kuznetsov, Superdiffusions and removable singularities for quasilinear partial differential equations, Comm. Pure Appl. Math. 49 (1996), no. 2, 125–176. MR 1371926, DOI
  • G. A. Hunt, Markoff processes and potentials. III, Illinois J. Math. 2 (1958), 151–213. MR 107097
  • I. Iscoe, On the supports of measure-valued critical branching Brownian motion, Ann. Probab. 16 (1988), no. 1, 200–221. MR 920265
  • S. Kakutani, Two dimensional Brownian moion and harmonic functions, Proc. Imp. Acad. Tokyo 20 (1944), 227-233. MR 7:315b S. Kakutani, Markov processes and the Dirichlet problem, Proc. Imp. Acad. Tokyo 21, 227-233, 1945. MR 11:357h
  • Jean-François Le Gall, A probabilistic Poisson representation for positive solutions of $\Delta u=u^2$ in a planar domain, Comm. Pure Appl. Math. 50 (1997), no. 1, 69–103. MR 1423232, DOI
  • Jean-François Le Gall, Spatial branching processes, random snakes and partial differential equations, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1999. MR 1714707
  • J.-F. Le Gall and L. Mytnik, Regularity and irregularity of the exit measure density for $(1+\beta)$ stable super-Brownian motion, 2003 preprint. R. S. Martin, Minimal positive harmonic functions, Trans. Amer. Math. Soc. 49 (1941), 137-172. MR 2:292h M. B. Mselati, Classification et répresentation probabiliste des solutions positives de $\Delta u=u^{2}$ dans un domaine, Thèse Doctorat de l'Université Paris 6, 2002. M. B. Mselati, Classification et répresentation probabiliste des solutions positives d'une équation elliptique semi-linéaire, C. R. Acad. Sci. Paris Ser. I 335, 733-738, 2002.
  • Moshe Marcus and Laurent Véron, The boundary trace of positive solutions of semilinear elliptic equations: the subcritical case, Arch. Rational Mech. Anal. 144 (1998), no. 3, 201–231. MR 1658392, DOI
  • M. Marcus and L. Véron, Capacitary estimates of solutions of a class of nonlinear elliptic equations, C. R. Acad. Sci. Paris Ser. I 336, 2003.
  • Edwin Perkins, Dawson-Watanabe superprocesses and measure-valued diffusions, Lectures on probability theory and statistics (Saint-Flour, 1999) Lecture Notes in Math., vol. 1781, Springer, Berlin, 2002, pp. 125–324. MR 1915445
  • H. B. Phillips and N. Wiener, Nets and Dirichlet problem, J. Math. Phys. 2, 105-124, 1923.
  • Gordon Slade, Scaling limits and super-Brownian motion, Notices Amer. Math. Soc. 49 (2002), no. 9, 1056–1067. MR 1927455
  • Laurent Véron, Singularities of solutions of second order quasilinear equations, Pitman Research Notes in Mathematics Series, vol. 353, Longman, Harlow, 1996. MR 1424468
  • Laurent Véron, Generalized boundary value problems for nonlinear elliptic equations, Proceedings of the USA-Chile Workshop on Nonlinear Analysis (Viña del Mar-Valparaiso, 2000) Electron. J. Differ. Equ. Conf., vol. 6, Southwest Texas State Univ., San Marcos, TX, 2001, pp. 313–342. MR 1804784
  • Shinzo Watanabe, A limit theorem of branching processes and continuous state branching processes, J. Math. Kyoto Univ. 8 (1968), 141–167. MR 237008, DOI
  • N. Wiener, Differential space, J. Math Phys. 2, 131-174, 1923.

Review Information:

Reviewer: Donald Dawson
Affiliation: Carleton University and McGill University
Journal: Bull. Amer. Math. Soc. 41 (2004), 245-252
Published electronically: January 8, 2004
Review copyright: © Copyright 2004 American Mathematical Society